MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL
Catalog Number 43210-30-14
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a sterrad velocity¿ biological indicator (bi) after a completed sterrad® cycle.The load was released for use before the bi result was determined.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive sterrad velocity¿ biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Correction: missing information in the initial report for block h10: ¿the batch history record was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.¿ the biological indicator (bi) was returned and visually inspected.The single returned sample was observed processed with a yellow ci disc.The sample had been activated (crushed) with a depressed cap, shattered ampoule, and residual media in the bottom of the vial.Writing was observed on the ci disc.The reason for return is not confirmed by visual analysis.Twenty-two retains bis were subject to functional evaluation.All twenty-two bis met specification.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the batch record, trending analysis of the lot number, retains and product testing, and system risk analysis (sra).Trending analysis of the lot number for the sterrad® velocity biological indicator (bi) was reviewed for the prior six months from open date and no significant trend was observed.Review of risk documentation shows the risk for exposure to biohazardous, pathogenic or infectious material to be "low." upon review of the sterrad® velocity reader log data, it was found that a use error occurred.The sterrad® velocity bi was not properly activated causing the reported issue to occur.The assignable cause of the suspected positive bi is likely due to use error as asp recommended product instructions were not followed.According to the sterrad® velocity¿ instructions for use (ifu): precautions: make sure the growth medium fills the growth reservoir, and there are no large bubbles present.The customer was educated regarding the user error and was advised to follow their facility policies and procedures regarding the released load.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD VELOCITY¿ BI
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12836900
Report Number2084725-2021-00405
Device Sequence Number20071168
Product Code FRC
UDI-Device Identifier20705037049407
UDI-Public20705037049407
Combination Product (Y/N)N
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Catalogue Number43210-30-14
Device Lot Number2172103
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer11/30/2021
04/06/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/17/2021
04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown